Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 106, NWS North Platte, NE

June 2, 2008Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2008, 6:12 AM CDT for Frontier County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2008, 6:12 AM CDT (11:12 UTC)
Expired
Jun 2, 2008, 6:45 AM CDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 150 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 021112
SVRLBF
NEC063-021145-
/O.NEW.KLBF.SV.W.0106.080602T1112Z-080602T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 AM CDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL 645 AM CDT

* AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTH OF EUSTIS...OR 22 MILES SOUTHWEST
  OF LEXINGTON...AND MOVING EAST AT 47 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4068 10052 4068 9997 4044 9997 4044 9999
      4044 10007 4040 10008 4036 10048
TIME...MOT...LOC 1112Z 257DEG 40KT 4059 10003

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 021133
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 AM CDT MON JUN 2 2008

NEC063-021145-
/O.CON.KLBF.SV.W.0106.000000T0000Z-080602T1145Z/
FRONTIER NE-
634 AM CDT MON JUN 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR EASTERN FRONTIER COUNTY...

AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 12 MILES EAST OF EUSTIS...OR 11 MILES SOUTH
OF LEXINGTON...MOVING EAST AT 46 MPH.

LAT...LON 4068 10052 4068 9997 4044 9997 4044 9999
      4044 10007 4040 10008 4036 10048
TIME...MOT...LOC 1134Z 257DEG 40KT 4064 9971

$$

SPRINGER
000 
WWUS53 KLBF 021145
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 AM CDT MON JUN 2 2008

NEC063-021152-
/O.EXP.KLBF.SV.W.0106.000000T0000Z-080602T1145Z/
FRONTIER NE-
642 AM CDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY WILL
EXPIRE AT 645 AM CDT/545 AM MDT/...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF 
FRONTIER COUNTY. HOWEVER...ANOTHER STRONG STORM WITH HAIL AND HEAVY 
RAIN HAD DEVELOPED IN WESTERN FRONTIER COUNTY. AT THIS TIME...THERE 
WAS NO INDICATION THAT SEVERE WEATHER WOULD OCCUR WITH IT.   

LAT...LON 4068 10052 4068 9997 4044 9997 4044 9999
      4044 10007 4040 10008 4036 10048
TIME...MOT...LOC 1142Z 257DEG 40KT 4065 9959

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:22 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 2, 4:22 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 AM CDT MON JUN 2 2008

.DISCUSSION...

FORECAST CHALLENGE TODAY WILL BE SEVERE THREAT. AT 08Z RADAR
CONTINUED TO SHOW TWO SEVERE STORMS TO THE NORTH THAT WILL
CONTINUE TO MOVE SOUTHEAST NEAR 40 MPH.CLUSTER OF STORMS ARE
MOVING EAST WITH HAIL THE PRIMARY THREAT WITH WINDS REMAINING A
CONCERN AS STORMS MOVE THROUGH WESTERN AND NORTH CENTRAL EARLY.

ONGOING CONVECTION WILL MOVE EAST BY MID MORNING WITH THE FORECAST
CHALLENGE TODAY TO BE SEVERE STORMS AGAIN BY LATE AFTERNOON. ANOTHER
ROUND OF SEVERE STORMS ANTICIPATED AS PEAK HEATING OF THE DAY TO
LEAD TO EXTREME INSTABILITY IN THE AFTERNOON AS WARM FRONT LIFTS
NORTH TO THE NEBRASKA KANSAS BORDER. MODELS ARE SIMILAR WITH UPPER
RIDGE TO BREAK DOWN OVER THE PLAINS WITH HEIGHTS FALLING THIS
AFTERNOON. H25 ANTICYCLONICALLY CURVED JET CROSSES WITH JET MAX TO
ENHANCE LIFT IN THE WEST FOR STORMS TO FIRE TO THE WEST THAT WILL
MOVE EAST TONIGHT THROUGH MIDNIGHT CDT. EXISTING BOUNDARIES FROM
OVERNIGHT CONVECTION MAY ALSO SERVE AS FOCUS. THE H85 JET
STRENGTHENS OVERNIGHT WITH BETTER MOISTURE ADVECTION TO START PUSHING
EAST ALTHOUGH ADDITIONAL STORMS LIKELY INTO TUESDAY AS SURFACE LOW
DEEPENS OVER EASTERN KANSAS AND MOVES EAST. EXTENSIVE CLOUD
COVERAGE EXPECTED THAT WILL HOLD TEMPERATURES DOWN FOR A FEW
DEGREES YET READINGS INTO THE 70S TO MIDDLE 80S SOUTHWEST.

TUESDAY THE LOW PRESSURE SYSTEM MOVES EAST ACROSS KANSAS BUT WITH
THE PROGRESSIVE PATTERN THE THREAT FOR STORMS WILL EXIST EACH
DAY THROUGH FRIDAY.

&&

.AVIATION...

CONVECTION ACROSS THE NORTHERN ROUTE TO INCLUDE KVTN TERMINAL WILL IMPACT
FLIGHTS GOING TO KVTN THROUGH 12Z. FURTHER SOUTH OF HIGHWAY 92 VISUAL
FLIGHT CONDITIONS CAN BE EXPECTED ACROSS SOUTHWEST NEBRASKA
THROUGH 11Z THEN CLOUDS LOWERING AS CLOUD DEBRIS FROM CONVECTION
TO THE NORTH WILL INCREASE FOR MVFR CONDITIONS INTO THE
AFTERNOON. BY AFTERNOON CLOUDS WILL BEGIN TO LIFT FOR VFR
CONDITIONS UNTIL 03/00Z WHEN STORMS ARE EXPECTED TO BE ONGOING
THAT WILL DROP CEILING AND VISIBILITIES DOWN TO MVFR CONDITIONS
DUE TO CONVECTION.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 AM CDT
/8 AM MDT THIS MORNING FOR NEZ094-005>006-008>009-024>028-036>038-059.

&&

KECK/SPRINGER
Hazardous weather outlook, Jun 2, 4:33 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 AM CDT MON JUN 2 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-030945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
433 AM CDT MON JUN 2 2008 /333 AM MDT MON JUN 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM WATCH NUMBER 418 REMAINS IN EFFECT FOR PARTS
OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH 9 AM CDT. A
THUNDERSTORM COMPLEX IS FORMING WITH SEVERE STORMS FOCUSED ON THE
SOUTHERN EDGE WITH LARGE HAIL THE PRIMARY THREAT. THIS CONVECTION
WILL MOVE EAST BY MID MORNING THEN A BREAK IN STORM DEVELOPMENT
THROUGH 4 PM CDT. AFTERWARDS SURFACE HEATING WILL COMBINE WITH
INCREASING INSTABILITY FOR ANOTHER ROUND OF CONVECTION TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WE WILL SEE A BREAK ON TUESDAY THEN THE POTENTIAL FOR SEVERE
THUNDERSTORM DEVELOPMENT TO RETURN WEDNESDAY AS THE JETSTREAM
DIGS SOUTHEAST THROUGH THE INTERMOUNTAIN REGION AND A SURFACE LOW
PRESSURE SYSTEM DEEPENS WHILE MOVING EAST ACROSS KANSAS. THE
MODELS SHOW SOME DISCONTINUITY IN THE TIMING OF MOVING THE SYSTEM
EAST WITH THE SEVERE THREAT BEYOND MIDWEEK STILL UNCERTAIN AND WILL
BE REFINED IN FUTURE OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Jun 2, 12:35 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1235 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TORNADO          11 SE BROWNLEE          42.18N 100.47W
06/01/2008                   CHERRY             NE   PUBLIC

            A TORNADO TOUCHED DOWN BRIEFLY.

&&

SPRINGER
Local storm report, Jun 2, 12:44 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

SPRINGER
Local storm report, Jun 2, 12:46 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1246 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ELI                     42.94N 101.44W
06/01/2008  E0.88 INCH       CHERRY             NE   PUBLIC

0645 PM     TORNADO          11 SE BROWNLEE          42.18N 100.47W
06/01/2008                   CHERRY             NE   PUBLIC

            A TORNADO TOUCHED DOWN BRIEFLY.

0750 PM     HAIL             20 NNE HAY SPRINGS      42.95N 102.54W
06/01/2008  E1.00 INCH       SHERIDAN           NE   PUBLIC

0805 PM     HAIL             7 NNW ANSELMO           41.71N 99.92W
06/01/2008  E0.88 INCH       CUSTER             NE   PUBLIC

0825 PM     HAIL             10 ENE CHAPPELL         41.15N 102.29W
06/01/2008  E1.00 INCH       DEUEL              NE   PUBLIC

0838 PM     FUNNEL CLOUD     6 W BIG SPRINGS         41.06N 102.19W
06/01/2008                   DEUEL              NE   PUBLIC

            A TRUCKER AT THE INTERSECTION OF I80 AND I76 REPORTED
            SEEING A FUNNEL CLOUD TO HIS DISPATCHER IN OGALLALA.

0845 PM     HAIL             19 NW BROWNLEE          42.48N 100.89W
06/01/2008  E0.88 INCH       CHERRY             NE   PUBLIC

0900 PM     HAIL             4 N BROWNLEE            42.35N 100.62W
06/01/2008  E1.00 INCH       CHERRY             NE   PUBLIC

0915 PM     HAIL             4 N BRANDON             40.86N 101.93W
06/01/2008  E1.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

0920 PM     HAIL             2 E MASON CITY          41.22N 99.26W
06/01/2008  E1.00 INCH       CUSTER             NE   PUBLIC

1219 AM     HAIL             HAY SPRINGS             42.68N 102.69W
06/02/2008  E0.88 INCH       SHERIDAN           NE   CO-OP OBSERVER

            PENNEY TO NICKEL SIZED HAIL WAS REPORTED.

&&

SPRINGER
Local storm report, Jun 2, 3:07 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             6 W THEDFORD            41.98N 100.69W
06/02/2008  E1.00 INCH       THOMAS             NE   LAW ENFORCEMENT

&&

SPRINGER
Local storm report, Jun 2, 3:35 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             5 W THEDFORD            41.98N 100.67W
06/02/2008  E1.00 INCH       THOMAS             NE   LAW ENFORCEMENT

            HAIL COVERED THE GROUND.

&&

DDB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:08 PM CDTTornado WarningLBFGarden52 min
Jun 1, 7:35 PM CDTSevere Thunderstorm WarningLBFSheridan40 min
Jun 1, 7:42 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer63 min
Jun 1, 7:51 PM CDTTornado WarningLBFDeuel, Garden24 min
Jun 1, 8:14 PM CDTTornado WarningLBFDeuel46 min
Jun 1, 8:22 PM CDTSevere Thunderstorm WarningLBFCherry38 min
Jun 1, 8:43 PM CDTSevere Thunderstorm WarningLBFCuster32 min
Jun 1, 8:57 PM CDTSevere Thunderstorm WarningLBFCherry33 min
Jun 1, 9:07 PM CDTSevere Thunderstorm WarningLBFPerkins38 min
Jun 1, 9:10 PM CDTSevere Thunderstorm WarningLBFSheridan50 min
Jun 1, 9:15 PM CDTSevere Thunderstorm WarningLBFCuster15 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningLBFChase, Perkins21 min
Jun 2, 12:20 AM CDTSevere Thunderstorm WarningLBFSheridan55 min
Jun 2, 12:51 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan54 min
Jun 2, 1:05 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan25 min
Jun 2, 1:22 AM CDTSevere Thunderstorm WarningLBFSheridan53 min
Jun 2, 1:29 AM CDTSevere Thunderstorm WarningLBFCherry61 min
Jun 2, 2:08 AM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan67 min
Jun 2, 2:24 AM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas66 min
Jun 2, 3:11 AM CDTSevere Thunderstorm WarningLBFGrant, Hooker, McPherson49 min
Jun 2, 3:16 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas59 min
Jun 2, 3:54 AM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas55 min
Jun 2, 4:12 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Loup, Wheeler63 min
Jun 2, 1:09 PM CDTFlash Flood WatchLBFBoyd, Chase, Frontier, Hayes, Holt, Keith and 3 more14 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.